• Does acne preceed hair loss?

    Asked by alivenwell on Friday, January 25, 2013

    Does acne preceed hair loss?

    Has anybody experienced small acne on their scalp prior to hair loss? I tried 2 different shampoos to rule one out and it still happened.

    5 Answers from the Community

    5 answers
    • ticklingcancer's Avatar

      Chemo causes both acne and hair loss. I was on etoposide and cisplatin. The entire top of my head was COVERED in acne shortly after starting chemo. My Oncologist told me it would clear up once I completed chemo. But one is not related to the other.

      almost 4 years ago
    • alivenwell's Avatar

      Ugh...I have a few more months to keep going with this. My first thought was that it was starting to affect my scalp and soon hair would really fall out. I have a few wigs onhand just in case, but was afraid to wear them in case I would aggravate acne. I'll stop using hair styling spray since that's the only other common factor as well.

      almost 4 years ago
    • Peroll's Avatar

      I got the acne rash from Irrinatecan. It started on my head but moverd down my body to my torso over a month or so eaving my head clear. The itch can be controled with benadryl. I am told that a dermatologist may have some things that are effective at reducing the acne/rash but never persued that as I had enough drugs to take and didn't want more. After a while, what was left of my hair started falling out in clumps so I just shaved it off. I told everyone that I requested the kind of chemo that would give me a Mohalk but instead got male patteren baldness. That may not work in your case but you are welcome to use it if you want. Good Luckand let us know how it goes.

      almost 4 years ago
    • Joachima's Avatar

      I had the acne type breakouts on my scalp after most of my hair fell out. I used tee tree oil and it cleared up in a week.

      over 3 years ago
    • marie60's Avatar

      I have the same thing. I've had my second chemo with taxol and carbo. It's a very itchy red rash, and very annoying. I'm hoping it will go away soon. I'm going to try the tea tree oil.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.